| Model Number |
RBY4C0630-B |
| Medical Device Problem Codes |
Failure to Fold (1255); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.A shape was present on the detached embolization coil.Further evaluation of the returned ruby coil revealed that the pet lock was broken of the proximal of the pusher assembly, the pull wire was retracted out of the ddt.This type of damage typically occurs during a successful attempt to detach the embolization coil using a detachment handle.This damage likely contributed to the ruby coil detaching inside the lantern during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery using ruby coils, a lantern delivery microcatheter (lantern), and a non-penumbra catheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted seven ruby coils in the target location.While attempting to implant the next ruby coil, it would not take its intended shape.Several attempts were made to get the ruby coil to take shape in the target location without success and the physician decided to remove the ruby coil.After the ruby coil was withdrawn into the lantern, it detached.Therefore, the lantern containing the detached ruby coil was removed from the patient and the ruby coil was then removed from the lantern.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.